Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 15, 2014, 09:51:17 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 638883
  • Total Topics: 48501
  • Online Today: 282
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sustiva-Bad Reaction  (Read 1711 times)

0 Members and 1 Guest are viewing this topic.

Offline Dexter

  • Member
  • Posts: 6
Sustiva-Bad Reaction
« on: August 05, 2006, 07:16:45 PM »
I was on Sustiva for nine days when a rash appeared all over my body and my temperature shot up to almost 103.  My doctor told me to go to the hospital immediately.  The doctors there were great but were not sure what they were dealing with.  A chest x-ray also revealed what appeared to be TB and my liver wasn't doing well.  I was quarantined for 8 days eventhough all of my tests were showing nothing was wrong with my lungs.  I was pumped full of antibiotics and steroids.  My primary doctor was on the phone with me everyday and found an HIV specialist who I met with after i was released.  He says he had a few other patients with the same reaction and they didn't have TB either.  He immediately took me off the TB meds after leaving the hospital even though the county wasn't happy about that.  I have had no symptoms of TB at all since then, my tests are still negative for TB and I am feeling great.  The reason I am writing this is because I quickly learned a lot of doctors(I had some of the best in their fields) are still very uninformed about a severe reaction to Sustiva even after all this time.  I even had one doctor tell me he had no idea what they were dealing with.  My strong suggestion is if this happens to you and you end up in the hospital make sure you get the staff to bring in an HIV specialist.  Sustiva does wonders for a lot of people but unfortunately some people like me cannot handle it.  I also want to point out that I have never had any allergies to any drugs I have ever taken so anyone could experience what I did.  I am happy to say I have been on Reyataz,Norvir and Truvada for two weeks now and I have had no adverse reactions from them at all.

Offline J.R.E.

  • Member
  • Posts: 7,148
  • Joined Dec-2003 Living positive, since 1985.
Re: Sustiva-Bad Reaction
« Reply #1 on: August 06, 2006, 08:21:10 AM »
Hello Dexter,

Sorry to hear the problems you had with Sustiva. Sounds like you had it pretty rough, with a 103 temp and a 9 day hospital stay. Sustiva can sometimes be brutal. A bad reation to Sustiva is nothing to play around with.

The good thing is the Reyataz, Norvir and Truvada seem to be doing much better for you, and it sounds as though things are falling into place for you now.



Wishing you the best/Keep in touch, let us know how you are doing-----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline Dexter

  • Member
  • Posts: 6
Re: Sustiva-Bad Reaction
« Reply #2 on: August 06, 2006, 11:18:57 AM »
Thanks Ray.  Again so far so good with the new combination.  I am very pleased!  Hope everything is going well for you.  :)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.